Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 287, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 6, 2013, 2:41 PM PDT for Clark County, Nevada. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2013, 2:41 PM PDT (21:41 UTC)
- Expired
- Sep 6, 2013, 4:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 71 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 3:12 PM PDT | FLASH FLOOD | 4 Nnw Summerlin, NV | ABOUT 2 TO 3 INCHES OF MUDDY WATER ACCOMPANIED BY SMALL ROCKS WERE ACROSS THE 215 BELTWAY AT ANN ROAD. REPORT VIA FACEBOOK. |
| Sep 6, 3:20 PM PDT | FLASH FLOOD | 3 Nw Summerlin, NV | SEVERAL INCHES OF MUDDY WATER...ROCKS AND DEBRIS WERE COVERING PORTIONS OF CLIFF SHADOWS PARKWAY BETWEEN LONE MOUNTAIN AND ALEXANDER. REPORT VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
932
WGUS55 KVEF 062141
FFWVEF
NVC003-062345-
/O.NEW.KVEF.FF.W.0287.130906T2141Z-130906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PDT FRI SEP 6 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 445 PM PDT.
* AT 234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LONE MOUNTAIN. THE STORM
PRODUCING VERY HEAVY RAIN WAS MOVING TO THE NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
LONE MOUNTAIN...SUN CITY SUMMERLIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3627 11540 3627 11531 3626 11524 3622 11520
3616 11538
$$
SC3 follow-up statements
369
WGUS75 KVEF 062211
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 PM PDT FRI SEP 6 2013
NVC003-062345-
/O.CON.KVEF.FF.W.0287.000000T0000Z-130906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
311 PM PDT FRI SEP 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR
CENTRAL CLARK COUNTY...
AT 305 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER THUNDERSTORM PRODUCING VERY HEAVY. THIS STORM WAS LOCATED 7
MILES WEST OF SUMMERLIN...OR NEAR RED ROCK CANYON...MOVING NORTHEAST
AT 15 MPH. THE FIRST THUNDERSTORM PRODUCING ONE HALF TO ONE INCH OF
RAIN ALONG AND TO THE WEST OF THE 215 BELTWAY. THE GAGE AT LONE
MOUNTAIN AT HUALAPAI RECEIVED 0.94 INCHES IN TWENTY MINUTES.
LOCATIONS IMPACTED INCLUDE...
LONE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3627 11540 3627 11531 3626 11524 3622 11520
3616 11538
$$
SC754
WGUS75 KVEF 062308
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
408 PM PDT FRI SEP 6 2013
NVC003-062345-
/O.CON.KVEF.FF.W.0287.000000T0000Z-130906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
408 PM PDT FRI SEP 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR
CENTRAL CLARK COUNTY...
AT 401 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVY RAIN HAD DIMINISHED...WITH LIGHT TO MODERATE SHOWERS LINGERING
OVER THE WESTERN PORTIONS OF THE VALLEY. RUNOFF FROM THE EARLIER
RAIN CONTINUES TO PRODUCE SOME FLOODING IN THE LONE MOUNTAIN
AREA...INCLUDING ALONG LONE MOUNTAIN ROAD...GOWAN AND ANN ROAD.
LOCATIONS IMPACTED INCLUDE...
LONE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3627 11540 3627 11531 3626 11524 3622 11520
3616 11538
$$131
WGUS75 KVEF 062339
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
439 PM PDT FRI SEP 6 2013
NVC003-062346-
/O.EXP.KVEF.FF.W.0287.000000T0000Z-130906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
439 PM PDT FRI SEP 6 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM PDT FOR CENTRAL
CLARK COUNTY...
MINOR FLOODING AND PONDING OF WATER MAY CONTINUE FOR THE NEXT COUPLE
OF HOURS...BUT THE THREAT OF FLASH FLOODING HAS ENDED IN THE LONE
MOUNTAIN AREA. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED
TO EXPIRE AT 445 PM. THE HIGHEST RAINFALL AMOUNTS WERE AT BOTH THE
LONE MOUNTAIN AT HUALAPAI AND SUMMERLIN NORTHWEST GAGES...WHICH
ENDED UP RECEIVING 0.94 INCHES OF RAINFALL IN LESS THAN AN HOUR.
LAT...LON 3627 11540 3627 11531 3626 11524 3622 11520
3616 11538
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 6:42 AM PDT, 7 hours 59 minutes earlier.
Area forecast discussion, Sep 6, 6:42 AM PDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 642 AM PDT FRI SEP 6 2013 .SYNOPSIS...MOIST AND UNSTABLE AIR WILL RESULT IN SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY. AN INFUSION OF MOISTURE FROM THE TROPICS WILL RESULT IN AN INCREASED POTENTIAL FOR SHOWERS AND THUNDERSTORMS FROM SUNDAY INTO WEDNESDAY WITH THE POTENTIAL FOR ACTIVITY AT ANY TIME OF THE DAY. THERE WILL BE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL IN THIS TIME PERIOD. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEKEND...THEN LOWER TO BELOW NORMAL BY MONDAY. && .UPDATE...RADAR SHOWING SOME LIGHT RAIN SHOWERS IN SOUTHEAST MOHAVE COUNTY EXTENDING FROM NEAR PEACH SPRINGS TO SOUTH OF WIKIEUP. EXPANDED THE AREAL COVERAGE OF PRECIPITATION THROUGH 18Z THIS MORNING FOR SOUTHERN MOHAVE COUNTY. .PREV DISCUSSION... 250 AM PDT FRI SEP 5 2013 .SHORT TERM...LITTLE CHANGE IN MOISTURE AND INSTABILITY PARAMETERS WILL AGAIN LEAD TO ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER THE EASTERN AND SOUTHERN PORTIONS OF THE CWA. IT DOES LOOK LIKE THERE WILL BE A SLIGHT INCREASE IN COVERAGE OVER SAN BERNARDINO COUNTY TODAY AS SOME OF A HIGHER RES MODELS ARE INDICATING A COUPLE OF WEAK RIPPLES MOVING ACROSS THE AREA THIS AFTERNOON. THIS MAY LEAD TO AN INCREASE IN COVERAGE...BUT WILL HOLD OFF ON ANY FLASH FLOOD WATCHES. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF PRODUCING FLOODING...BUT WITH MID LEVEL WINDS STILL AROUND 10-15KTS STORMS SHOULD MOVE FAIRLY QUICKLY TO THE NORTH. SOME ACTIVITY MAY CONTINUE INTO THE EARLY EVENING...BUT MAJORITY OF STORMS WILL DIMINISH AFTER SUNSET LIKE THAT HAVE OVER THE PAST COUPLE OF DAYS. LOOKS LIKE SATURDAY WILL NOT BE MUCH DIFFERENT AS MOISTURE AND INSTABILITY IN PLACE WILL AGAIN LEAD TO AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS MAINLY OVER THE SOUTHERN AND EASTERN PORTIONS OF THE CWA. TEMPERATURES ARE EXPECTED TO REMAIN JUST A COUPLE OF DEGREES ABOVE NORMAL THROUGH SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY...LORENA FORECAST BY NHC TO REMAIN A TROPICAL STORM AS IT MOVES INTO SRN BAJA MEXICO THIS EVENING. LORENA WILL THEN GRADUALLY WEAKEN OVER SRN BAJA MEXICO OVER THE WEEKEND. MODELS CONSISTENT WRAPPING MOISTURE FROM LORENA NORTHWARD AT LEAST INTO SOUTHEAST CALIFORNIA AND WESTERN ARIZONA ON SUNDAY WITH MOISTURE SPREADING NORTHWARD INTO SOUTHERN NEVADA MONDAY THROUGH THURSDAY. ADDED DYNAMICS FROM UPPER LOW OFF THE NRN BAJA COAST WILL LIKELY MAKE FOR A FEW INTERESTING DAYS. ONLY CAVEAT MAY BE A SIGNIFICANT AMOUNT OF CLOUD COVER WHICH WOULD INHIBIT SURFACE HEATING WHICH WOULD KEEP THE PRECIPITATION AS SHOWERS. CONCERN IF AIR MASS IS ALLOWED TO BECOME UNSTABLE WILL BE HEAVY RAIN AND FLASH FLOODING. ADDED SHEAR COULD LEAD TO MORE ORGANIZED STORMS...BUT BASED ON FORECAST SOUNDINGS WARM AIR PROCESSES COULD BE MORE PRONOUNCED INHIBITING HAIL GROWTH. CLOUD COVER AND PRECIPITATION FORECAST TO KEEP TEMPERATURES BELOW NORMAL. && .AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS AFTERNOON...BUT CHANCES ARE TOO SMALL TO INCLUDE IN THE TAF. THE MORMON MESA...PEACH SPRINGS...AND DAGGETT APPROACH CORRIDORS WILL SEE SLIGHTLY HIGHER CHANCES THIS AFTERNOON. SUNDAY THROUGH WEDNESDAY THERE WILL BE THE POTENTIAL FOR SHRA/TSRA AT ANYTIME OF THE DAY AS A MORE SIGNIFICANT INFLUX OF MOISTURE ARRIVES IN SOUTHERN NEVADA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED AFTERNOON THUNDERSTORMS AND POTENTIAL GUSTY OUTFLOW WINDS ARE POSSIBLE OVER MUCH OF THE SOUTHERN AND EASTERN AREAS OF THE FORECAST AREA. OUTSIDE OF STORMS...WINDS WILL REMAIN UNDER 10 KTS EXCEPT IN THE OWENS VALLEY AND ESMERALDA COUNTY WHERE WINDS GUSTING UP TO 25 KTS WILL BE POSSIBLE. SUNDAY THROUGH WEDNESDAY THERE WILL BE THE POTENTIAL FOR SHRA/TSRA AT ANYTIME OF THE DAY AS A MORE SIGNIFICANT INFLUX OF MOISTURE ARRIVES IN THE AREA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && GORELOW/PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 6, 5:02 AM PDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 502 AM PDT FRI SEP 6 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-071000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 502 AM PDT FRI SEP 6 2013 /502 AM MST FRI SEP 6 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS IN THE VALLEYS WILL BECOME MORE SCATTERED OVER THE MOUNTAINS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY AROUND OUR RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONFIDENCE CONTINUES TO GROW THAT THERE WILL BE AN INCREASE IN THUNDERSTORM COVERAGE SUNDAY THROUGH THURSDAY AS ANOTHER INFLUX OF TROPICAL MOISTURE MOVES NORTH INTO MOHAVE...CLARK...LINCOLN AND SAN BERNARDINO COUNTIES. MOISTURE WILL EVENTUALLY MOVE FAR ENOUGH NORTHWEST TO AFFECT INYO...NYE AND ESMERALDA COUNTIES TUESDAY THROUGH THURSDAY. FOR THOSE LIVING NEAR RECENT BURN AREA STAY ALERT AS HEAVY RAIN COULD LEAD TO FLASH FLOODING AND DEBRIS FLOWS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:39 PM PDT | Flash Flood Warning | VEF | Clark | 111 min |
| Sep 6, 3:55 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.